Alert archive / West Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 5, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Apr 8, 2020, 9:53 AM EDT for 4 counties in West Virginia. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 9:53 AM EDT (13:53 UTC)
- Expired
- Apr 8, 2020, 12:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, WV, Fayette County, WV, Kanawha County, WV, Nicholas County, WV
The radar
The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 9:56 AM EDT | FLASH FLOOD | Clendenin, WV | HIGH WATER REPORTED NEAR ELK RIVER RD NORTH |
| Apr 8, 9:56 AM EDT | FLASH FLOOD | Clendenin, WV | HIGH WATER REPORTED NEAR ELK RIVER RD NORTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 1.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
812
WGUS51 KRLX 081353
FFWRLX
WVC015-019-039-067-081615-
/O.NEW.KRLX.FF.W.0005.200408T1353Z-200408T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
953 AM EDT Wed Apr 8 2020
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Northeastern Kanawha County in central West Virginia...
Southwestern Clay County in north central West Virginia...
Northeastern Fayette County in southeastern West Virginia...
Southern Nicholas County in southeastern West Virginia...
* Until 1215 PM EDT.
* At 953 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen overnight and this morning. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Summersville, Ansted, Clendenin, Gauley Bridge, Glen, Pinch,
Elkview, Coal Fork, Craigsville, Swiss, Indore, Bentree, Bickmore,
Drennan, Pond Gap, Kesslers Cross Lanes, Mount Nebo, Canvas and
Nettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3821 8129 3837 8157 3848 8159 3854 8144
3842 8119 3828 8059 3810 8083 3810 8088
3808 8089 3806 8087 3804 8091
FLASH FLOOD...RADAR INDICATED
$$
HART2 follow-up statements
616
WGUS71 KRLX 081513
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1113 AM EDT Wed Apr 8 2020
WVC015-019-039-067-081615-
/O.CON.KRLX.FF.W.0005.000000T0000Z-200408T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay WV-Fayette WV-Kanawha WV-Nicholas WV-
1113 AM EDT Wed Apr 8 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT THIS
AFTERNOON FOR NORTHEASTERN KANAWHA, SOUTHWESTERN CLAY, NORTHEASTERN
FAYETTE AND SOUTHERN NICHOLAS COUNTIES...
At 1113 AM EDT, Doppler radar indicated between 1 and 3 inches of
rain has fallen across the warned area from thunderstorms. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Charleston, Summersville, Ansted, Clendenin, Gauley Bridge, Glen,
Pinch, Elkview, Coal Fork, Craigsville, Swiss, Indore, Bentree,
Bickmore, Drennan, Pond Gap, Kesslers Cross Lanes, Mount Nebo,
Canvas and Nettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3821 8129 3837 8157 3848 8159 3854 8144
3842 8119 3828 8059 3810 8083 3810 8088
3808 8089 3806 8087 3804 8091
FLASH FLOOD...RADAR INDICATED
$$
SL579
WGUS71 KRLX 081605
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1205 PM EDT Wed Apr 8 2020
WVC015-019-039-067-081615-
/O.EXP.KRLX.FF.W.0005.000000T0000Z-200408T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay WV-Fayette WV-Kanawha WV-Nicholas WV-
1205 PM EDT Wed Apr 8 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM EDT THIS AFTERNOON FOR
NORTHEASTERN KANAWHA, SOUTHWESTERN CLAY, NORTHEASTERN FAYETTE AND
SOUTHERN NICHOLAS COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3821 8129 3837 8157 3848 8159 3854 8144
3842 8119 3828 8059 3810 8083 3810 8088
3808 8089 3806 8087 3804 8091
$$
SLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 8, 9:09 AM EDT, 44 minutes earlier.
Area forecast discussion, Apr 8, 9:09 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 909 AM EDT Wed Apr 8 2020 .SYNOPSIS... A strong cold front crosses Thursday. High pressure Friday and Saturday. Low pressure crosses Sunday/Sunday night, with a cold front Monday morning. Cooler with weaker systems next week. && .NEAR TERM /THROUGH TONIGHT/... As of 909 AM Wednesday... While thunderstorms remain possible this morning, I do not think the coverage will be as high as previously thought. So I have lowered thunderstorm chances for the remainder of the morning. As of 645 AM Wednesday... Forecast is largely on track this morning with ongoing convection oriented on a northwest to southeast axis across the central portions of the area. Activity is still going strong, though severe potential has waned considerably as outflow boundaries have kept instability largely elevated amid an orientation largely parallel to mean flow. Models insist on this weakening farther this morning as it slowly sags southward, with it regenerating a bit this afternoon along and south of I64. Depending on how much insolation is realized across the south, there could be a few strong to severe storms as they exit to the southeast this afternoon. As of 150 AM Wednesday... QLCS with scattered reports of damaging wind gusts, currently over central OH and southern PA, will continue to advance southeastward into the predawn hours. A bit of a capping inversion exists around H7 across the area from the EML that overspread the area last evening with instability becoming more elevated with each passing hour as the surface cools. Still...given the well organized structure and cold pool propagation, I expect the eastward extent of this line to continue to produce damaging wind gusts as it clips our northeast WV counties in the next few hours. Farther west along the line in central OH, a gradual weakening trend should ensue as it advances out of our se OH counties and central WV in the predawn. Models are struggling with how far south to take this, with the HRRR seemingly flip flopping with keeping it more across the central and northern Lowlands to sagging it south into the Coal Fields by sunrise. For now, I will play the middle road solution and monitor trends. The actual cold front will lag several hours behind, decaying as it meanders into the area. Meanwhile, surface heating across the southern half of the area where there will be less clouds will allow instability to build with MLCAPE values approaching 2 grand with deep layer shear values supportive of convective growth. This should allow for an uptick in coverage this afternoon across southern counties in the vicinity of the boundary. A few of these storms could become strong as the advance southeast out of the area in the late afternoon. We will see a break in the action this evening as we await the arrival of much stronger cold front. Convection associated with this will race into the area around midnight or shortly thereafter. SPC has the Tug Fork Valley painted in a slight risk with an enhanced farther west across much of the Lower OH Valley and TN Valley. Despite the time of night, MLCAPE values will remain high and with strong deep layer shear and steep mid level lapse rates, the potential for large hail and especially damaging wind gusts will exist along the QLCS from the Tri-State region and extending south into the Coal Fields and southwest VA. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... As of 345 AM Wednesday... Strong cold front crosses Thursday morning, taking the last of the pre-frontal instability out of the mountains first thing. Already tapering off west of the Ohio River at dawn, showers end from west to east across the remainder of the forecast area through the daylight morning hours. In the wake of the cold front, mixing through H7, along with strong low level wind fields, will promote strong wind gusts Thursday, especially during the afternoon across northern portions of the forecast area. These gusty winds will gradually diminish Thursday night through Friday, with a brief pickup possible Friday morning. Showers may linger in the mountains Thursday afternoon into Friday on wrap around moisture and upslope flow. The colder air behind the system will also support snow over the higher elevations of the northern WV mountains Friday night, and a short wave trough rotating down the back side of an intense upper level low churning up through Maine, may enhance the wrap around upslope precipitation overnight Thursday night, with up to an inch or so of snow accumulation over the higher terrain possible. High pressure building in Friday night will allow frost if patchy stratocu atop the subsidence inversion is kept to a minimum. The high will then move east of the area Saturday, and clouds will increase, lower and thicken in developing warm advection, ahead of the next low pressure system approaching from the west. Other than slowing down the progress of the colder air a bit Thursday morning, central guidance temperatures and dew points looked good. After falling a bit Thursday morning, temperatures will not recover much on Thursday, and be furthest below normal Thursday night through Friday night, with highs Friday mainly in the 40s lowlands, 30s across the higher terrain. The humidity will also be low Thursday and Friday afternoons amid gusty winds especially Thursday and drier fuels by Friday. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... As of 345 AM Wednesday... Low pressure approaches Saturday night, and then crosses Sunday and Sunday night, dragging a cold front across the area Monday morning. The increasing chance for rain showers overnight Saturday night into Sunday morning depends upon low level dry air beneath the mid level warm advection moisture and lift, but Sunday afternoon will be wet, along with the chance for thunderstorms. Showers and possible thunderstorms will end from west to east overnight Sunday night into Monday morning. A dry respite is then possible to start the new work week, but the timing of any light precipitation after that next week then depends upon the timing of short wave troughs rotating about a large upper level low over eastern Canada, and even whether that lows rolls on east, or just lingers near Hudson bay. After near normal temperatures to start the week, central guidance showers temperatures falling back below normal heading into midweek, with another frosty night possible if we could sneak a night between systems. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... As of 645 AM Wednesday... Line of elevated convection oriented in a northwest to southeast axis will slowly sag south over the next few hours to affect CRW with TSRA in MVFR conditions and perhaps HTS. Brief IFR is possible in any robust individual cells within the line. Line should continue to weaken this morning as it sags south, perhaps regenerating a bit this afternoon, possibly affecting BKW. A period of MVFR stratus as the line crosses this morning, before scattering this afternoon. Another, much stronger, cold front will cross in the 06-12Z time frame tonight with another round of convection, potentially with strong winds for HTS/CRW/BKW. Gusty and variable winds possible with any thunderstorms through 15Z with west to northwesterly behind the front, becoming gusty in the afternoon to 20 kts this afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE: Medium 12Z-15Z, high thereafter. ALTERNATE SCENARIOS: Line of convection moving through 15Z will create highly variable cig/vis in the heaviest downpours. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23 EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H M L L H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY L L H H H H H H H H H H CKB CONSISTENCY H H L H H H H H H H H H AFTER 12Z THURSDAY... IFR conditions possible in showers and thunderstorms late Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/30 NEAR TERM...JSH/30 SHORT TERM...TRM LONG TERM...TRM AVIATION...30
Hazardous weather outlook, Apr 8, 6:16 AM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 616 AM EDT Wed Apr 8 2020 OHZ066-067-075-076-083>087-WVZ006>011-013>020-025>032-034-039-040- 091030- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln- Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Logan-Boone-Clay- Braxton-Gilmer-Lewis-Harrison-Taylor-Wyoming-Upshur-Barbour- 616 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-VAZ003-004-WVZ005-024-033-091030- Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo- McDowell- 616 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia, and portions of southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a slight risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ515>526-091030- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 616 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Apr 8, 8:56 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
856 AM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM HAIL PARADISE 38.58N 81.80W
04/08/2020 E0.88 INCH PUTNAM WV PUBLIC
&&
EVENT NUMBER RLX2000792
HARTLocal storm report, Apr 8, 9:01 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
901 AM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM HAIL 6 ESE GRIMMS LANDING 38.64N 81.85W
04/08/2020 E0.75 INCH PUTNAM WV PUBLIC
MPING REPORT
&&
EVENT NUMBER RLX2000793
HARTLocal storm report, Apr 8, 9:24 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
924 AM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND DMG 5 ESE FLATWOODS 38.70N 80.56W
04/08/2020 BRAXTON WV EMERGENCY MNGR
SEVERAL TREES DOWN, WITH SOME ON HOUSES ON
AIRPORT ROAD NEAR VERNON ROAD.
&&
ABELocal storm report, Apr 8, 9:27 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
927 AM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HAIL SISSONVILLE 38.55N 81.64W
04/08/2020 E0.75 INCH KANAWHA WV DEPT OF HIGHWAYS
&&
EVENT NUMBER RLX2000795
SLSpecial weather statement, Apr 8, 9:32 AM EDT, 21 minutes before
Special Weather Statement National Weather Service Charleston WV 932 AM EDT Wed Apr 8 2020 WVZ014-015-081400- Kanawha-Putnam- 932 AM EDT Wed Apr 8 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PUTNAM AND NORTHEASTERN KANAWHA COUNTIES... At 932 AM EDT, a strong thunderstorm was located near Sissonville, or 8 miles northeast of Nitro, moving southeast at 45 mph. Nickel size hail is possible with this storm. Locations impacted include... Sissonville, Pinch, Elkview and Coal Fork. This includes the following highways... Interstate 79 between mile markers 1 and 13. Interstate 77 in West Virginia between mile markers 103 and 116. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3849 8180 3857 8171 3844 8131 3830 8148 TIME...MOT...LOC 1332Z 298DEG 39KT 3850 8171 HART
Special weather statement, Apr 8, 9:39 AM EDT, 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
939 AM EDT Wed Apr 8 2020
WVZ027-519-081415-
Clay-Northwest Nicholas-
939 AM EDT Wed Apr 8 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NICHOLAS AND
SOUTHWESTERN CLAY COUNTIES...
At 939 AM EDT, a strong thunderstorm was located near Glen, or 10
miles southwest of Clay, moving southeast at 45 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Bentree, Swiss, Indore and Drennan.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3822 8097 3822 8101 3820 8102 3822 8103
3824 8103 3824 8104 3822 8105 3822 8106
3821 8105 3821 8107 3820 8107 3831 8124
3836 8125 3841 8123 3832 8088
TIME...MOT...LOC 1339Z 298DEG 38KT 3835 8120
HARTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:12 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Upshur | 33 min |
| Apr 7, 8:41 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 34 min |
| Apr 8, 3:34 AM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 26 min |
| Apr 8, 3:40 AM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wood | 35 min |
| Apr 8, 4:22 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Gilmer, Jackson, Wirt | 23 min |
| Apr 8, 4:33 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Lewis, Randolph, Upshur, Webster | 27 min |
| Apr 8, 5:39 AM EDT | Special Weather Statement | RLX | Jackson | 36 min |
| Apr 8, 6:28 AM EDT | Special Weather Statement | RLX | Mason | 32 min |
| Apr 8, 7:09 AM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 66 min |
| Apr 8, 8:27 AM EDT | Special Weather Statement | RLX | Mason | 33 min |
| Apr 8, 8:50 AM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 40 min |
| Apr 8, 9:32 AM EDT | Special Weather Statement | RLX | Kanawha | 28 min |
| Apr 8, 9:39 AM EDT | Special Weather Statement | RLX | Clay | 36 min |
| Apr 8, 12:22 PM EDT | Special Weather Statement | RLX | Putnam | 23 min |
| Apr 8, 12:27 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Lincoln, Putnam | 33 min |
| Apr 8, 1:07 PM EDT | Flash Flood Warning | RLX | Kanawha, Putnam | 3 hr |
| Apr 8, 1:08 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Putnam | 38 min |
| Apr 8, 1:17 PM EDT | Special Weather Statement | RLX | Pleasants | 88 min |
| Apr 8, 1:27 PM EDT | Special Weather Statement | RLX | Fayette | 33 min |
| Apr 8, 1:39 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha, Raleigh | 51 min |
| Apr 8, 1:54 PM EDT | Tornado Warning | RLX | Fayette, Raleigh | 26 min |
| Apr 8, 2:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 36 min |
| Apr 8, 2:16 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 33 min |
| Apr 8, 2:21 PM EDT | Special Weather Statement | RLX | Kanawha | 24 min |
| Apr 8, 2:42 PM EDT | Special Weather Statement | RLX | Lincoln | 33 min |
| Apr 8, 2:48 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 27 min |
| Apr 8, 2:59 PM EDT | Special Weather Statement | RLX | Kanawha | 31 min |
| Apr 8, 3:10 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan | 35 min |
| Apr 8, 3:28 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh, Wyoming | 32 min |
| Apr 8, 3:51 PM EDT | Special Weather Statement | RLX | Mingo | 24 min |
| Apr 8, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Raleigh, Wyoming | 47 min |
| Apr 8, 4:06 PM EDT | Special Weather Statement | RLX | McDowell | 24 min |
Nearby
Flash Flood Warnings in West Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.